Thunderstorm Wind, Madison
- When
- August 3, 2:55 PM CST
- Where
- Madison County, 3 mi E of Tallulah
- Measured
- 50 kt (58 mph) estimated sustained
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.417, -91.150
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 3, 2:15 PM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 315 PM CDT SUN AUG 3 2003 LOCAL 88-DS ARE STARTING TO LIGHT UP AGAIN THIS AFTERNOON AS THUNDERSTORMS DEVELOP ALONG AN OUTFLOW BOUNDARY THAT IS MOVING EAST...GENERALLY EAST OF INTERSTATE 55 AND NORTH OF INTERSTATE 20. IN THE SOUTH THUNDERSTORMS WERE NOTED DEVELOPING ALONG THE SEA BREEZE THAT SHOULD CONTINUING MOVING NORTH INTO THE SOUTHERN ZONES LATER THIS AFTERNOON. WL KEEP CHANCE POPS IN THIS EVENING AND TAPER TO ISOLATED OVERNIGHT. OVERALL LITTLE CHANGE TO THE FCST IS SEEN THROUGH MID WEEK. THE LARGE BLOCKING HIGH CENTERED OVER THE SOUTHWEST U.S. WILL REMAIN IN PLACE THROUGH NEXT WEEK. THE LARGE CLOSED LOW CENTERED OVER THE GREAT LAKES REGION THIS AFTERNOON WILL LIFT SLOWLY TO THE NORTHEAST. AS A RESULT THE FLOW ALOFT WL REMAIN W-NW AND BRING SEVERAL MINOR DISTURBANCES OVER OUR AREA THROUGH THE PERIOD. THE AIRMASS OVER THE AREA WILL MOIST AND UNSTABLE. PWS WILL REMAIN BETWEEN 1.5-2.0 INCHES THROUGH WEDNESDAY WITH SFC BASED CAPES AOA 4000J/KG EACH AFTERNOON. A LITTLE STEEPER LAPSE RATES AND A LITTLE STRONGER DEEP LAYER SHEAR IS EXPECTED TO ENHANCE THE POTENTIAL FOR ISOLATED SEVERE STORMS MONDAY AND TUESDAY AFTERNOONS. EXTENDED: THU-SUN...MID RANGE MODELS AGREE THAT A STRONG SHORTWAVE WILL TOP THE LARGE UPPER RIDGE OVER THE WRN U.S. AND SLIDE DOWN THE BACK SIDE OF THE UPPER TROUGH OVER THE EASTERN U.S. THURSDAY. THIS WILL DEEPEN THE UPPER LEVEL TROUGH AND SHIFT ITS AXIS A LITTLE FURTHER EAST. UNLIKE THE OTHER MID RANGE MODELS...THE GFS GENERATES A SFC LOW OVER THE SOUTHERN PLAINS AND TRACKS IT ACROSS NRN MISSISSIPPI INTO CENTRAL ALABAMA BY THURSDAY NIGHT. AS THE LOW SHIFTS EAST FRIDAY...GFS DRIES THE REGION ENDING OUR RAIN CHANCES THROUGH THE WEEKEND. WL NOT REMOVE MENTION OF ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS YET AS THIS SCENARIO MAY NOT PAN OUT. WL GO WITH A LITTLE MORE SUNSHINE THOUGH THAT WILL LEAD TO AFTERNOON HIGHS A COUPLE DEGREES WARMER THAN NORMAL EACH DAY. AR...NONE. LA...NONE. MS...NONE. 22
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040919- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 241 PM CDT SUN AUG 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF MISSISSIPPI THROUGH LATE THIS EVENING AND INTO TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER AREAS ALONG AND NORTH OF INTERSTATE 20 AND NONSEVERE THUNDERSTORMS CAN BE EXPECTED SOUTH OF INTERSTATE 20. ANY ISOLATED SEVERE STORMS THAT DEVELOP ALONG AND NORTH OF INTERSTATE 20 WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 TO 70 MPH AND POSSIBLE LARGE HAIL. SOUTH OF INTERSTATE 20...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH LATE EVENING BEFORE DISSIPATING. ALSO ALL STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. ON MONDAY EXPECT A REPEAT OF THE SCENERIO ABOVE. A MOIST AND VERY UNSTABLE AIRMASS REMAINS OVER THE LOWER MISSISSIPPI RIVER VALLEY AND WILL REMAIN IN PLACE THROUGH MONDAY EVENING. A SERIES OF DISTURBANCES MOVING THROUGH THE AREA ARE ALLOWING FOR THE DEVELOPMENT OF LARGE AREAS OF THUNDERSTORMS. THE MODERATE ATMOSPHERIC FLOW IN THE MIDDLE AND UPPER LEVELS WILL CONTINUE TO BECOME FAVORABLE FOR ISOLATED SEVERE THUNDERSTORM DEVELOPMENT. AS THE DISTURBANCES SLOWLY BEGIN TO MOVE THROUGH OVERNIGHT...THE THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH OVER THE AREA...ONLY TO REDEVELOP BY MONDAY AFTERNOON AS ANOTHER DISTURBANCE MOVES THROUGH. MIDDLE AND UPPER LEVEL FLOW AND JET POSITIONING WILL CONTINUE TO FAVOR SEVERE THUNDERSTORMS FOR MONDAY. ...FLOODING... SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL OVER MUCH OF THE OUTLOOK AREA TONIGHT AND MONDAY. RAINFALL RATES UP TO AN INCH AN HOUR WILL BE POSSIBLE IN THE STRONGER STORMS...AND WILL LIKELY PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... ...DAYS TWO AND THREE...MONDAY NIGHT THROUGH WEDNESDAY... STRONG TO SEVERE THUNDERSTORMS ARE ONCE AGAIN EXPECTED OVER THE ENTIRE OUTLOOK AREA ON TUESDAY AND WEDNESDAY. THE WEATHER PATTERN WILL REMAIN MUCH THE SAME THROUGH WEDNESDAY AS A SERIES OF UPPER LEVEL DISTURBANCES CONTINUE TO INTERACT WITH THE MOIST AND UNSTABLE AIRMASS OVER THE LOWER MISSISSIPPI RIVER VALLEY. A FRONTAL BOUNDARY SAGGING SOUTHWARD OVER NORTHERN PORTIONS OF THE OUTLOOK AREA WILL ALSO PROVIDE ADDITIONAL SUPPORT FOR THUNDERSTORM DEVELOPMENT. ...DAYS FOUR THROUGH SEVEN...WEDNESDAY NIGHT THROUGH SUNDAY... THE WEATHER PATTERN WILL REMAIN ACTIVE THROUGH THE REMAINDER OF THE WEEK INTO THE WEEKEND. STRONG THUNDERSTORMS WILL BE POSSIBLE EACH DAY AS UPPER LEVEL DISTURBANCES CONTINUES TO INTERACT WITH THE MOIST AND UNSTABLE AIRMASS IN PLACE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NECESSARY THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378171.